Alert archive / Alabama / Red Flag Warnings in 2010

Red Flag Warning 9, NWS Mobile, AL

January 9, 201010 counties in Alabama

NWS Mobile, AL issued this red flag warning at Jan 9, 2010, 1:55 PM CST for 10 counties in Alabama. It took effect at Jan 11, 2010, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2010, 1:55 PM CST (19:55 UTC)
In effect from
Jan 11, 2010, 10:00 AM CST
Expired
Jan 11, 2010, 6:00 PM CST
In force
8 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

961 
WWUS84 KMOB 091955
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
155 PM CST SAT JAN 9 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY FOR A 
SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER THE WEST FLORIDA
PANHANDLE...SOUTH AND SOUTHWEST ALABAMA...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR A 
SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER THE WEST FLORIDA
PANHANDLE...SOUTH AND SOUTHWEST ALABAMA...

...THE RED FLAG WARNING FOR THE FLORIDA PANHANDLE THIS AFTERNOON HAS
BEEN CANCELLED... 


.THE CENTER OF A COLD AND DRY HIGH PRESSURE SYSTEM OVER THE SOUTHERN
PLAINS WILL DRIFT SOUTHEAST THROUGH THE WEEKEND. THE AIR MASS WILL
REMAIN DRY WITH MUCH BELOW NORMAL TEMPERATURES INTO THE FIRST OF THE
WEEK. RED FLAG WARNINGS ARE IN EFFECT FOR SATURDAY AND SUNDAY
AFTERNOONS FOR THE AREA EAST OF THE MISSISSIPPI LINE. NORTHERLY WINDS
WILL EASE UP BY SUNDAY. LOWEST HUMIDITY ON SUNDAY AROUND 20 PERCENT
AND 15 TO 25 PERCENT ON MONDAY

FLZ001>006-101200-
/O.CAN.KMOB.FW.W.0007.000000T0000Z-100109T2300Z/
/O.UPG.KMOB.FW.A.0008.100110T1600Z-100110T2300Z/
/O.NEW.KMOB.FW.W.0008.100110T1700Z-100110T2300Z/
/O.NEW.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
155 PM CST SAT JAN 9 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY. A RED
FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 6 PM CST MONDAY.
THE RED FLAG WARNING HAS BEEN CANCELLED FOR TODAY. 

LOWEST HUMIDITY ON SUNDAY EXPECTED TO BE AROUND 20 PERCENT AND ON
MONDAY 15 TO 25 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE
HUMIDITY AND DRY FUEL WILL CREATE RAPID FIRE GROWTH POTENTIAL.

&&


$$

ALZ051>064-101200-
/O.UPG.KMOB.FW.A.0008.100110T1800Z-100110T2300Z/
/O.NEW.KMOB.FW.W.0008.100110T1700Z-100110T2300Z/
/O.NEW.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
155 PM CST SAT JAN 9 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY. A RED
FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 6 PM CST MONDAY.

LOWEST HUMIDITY ON SUNDAY EXPECTED TO BE AROUND 20 PERCENT AND ON
MONDAY AROUND 15 PERCENT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE
HUMIDITY AND DRY FUEL WILL CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$
5 follow-up statements
106 
WWUS84 KMOB 101208
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
608 AM CST SUN JAN 10 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY  
FOR THE NORTHWEST FLORIDA PANHANDLE AND SOUTHWEST ALABAMA
DUE TO PROLONGED LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR THE
NORTHWEST FLORIDA PANHANDLE AND SOUTHWEST ALABAMA DUE TO PROLONGED
LOW HUMIDITY OVER THE WEST FLORIDA PANHANDLE...AND FOR SOUTH AND
SOUTHWEST ALABAMA...

.COLD SURFACE HIGH CONTINUES TO DOMINATE THE REGION AS DEEP UPPER
AIR FEATURES MAINTAIN COLD DRY AIR OVER THE EASTERN HALF OF THE
COUNTRY. RETAINED RED FLAG WARNING THIS AFTERNOON FOR THE NORTHWEST
FLORIDA PANHANDLE. WARMER TOMORROW WITH LOW DEW POINTS AS THE SURFACE
HIGH DROPS INTO EAST TEXAS. THAT WILL SEND HUMIDITY INTO THE LOWER
20S TODAY AND MID TEENS MONDAY. RED FLAG WARNINGS FOR ALABAMA AND THE
WEST FLORIDA PANHANDLE WILL BE RETAINED FOR MONDAY ALSO. FOR THE
REMAINDER OF THE WEEK THE HAZARD WILL ABATE AS HUMIDITY REBOUNDS.

ALZ051>064-FLZ001>006-110415-
/O.CON.KMOB.FW.W.0008.100110T1700Z-100110T2300Z/
/O.CON.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
608 AM CST SUN JAN 10 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE AND 
SOUTHWEST ALABAMA DUE TO PROLONGED LOW HUMIDITY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
MONDAY FOR THE NORTHWEST FLORIDA PANHANDLE AND SOUTHWEST ALABAMA
DUE TO PROLONGED LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT
FROM 10 AM TO 6 PM CST MONDAY. 

LOWEST HUMIDITY ON SUNDAY EXPECTED TO BE AROUND 20 PERCENT AND ON
MONDAY AROUND 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND DRY FUEL WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

&&

$$
872 
WWUS84 KMOB 102015
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
215 PM CST SUN JAN 10 2010

...RED FLAG WARNING CONTINUES UNTIL 5 PM CST TODAY FOR A 
SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER THE WEST FLORIDA
PANHANDLE...
 
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR A 
SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER THE WEST FLORIDA
PANHANDLE...SOUTH AND SOUTHWEST ALABAMA...

...THE RED FLAG WARNING WAS CANCELLED FOR SOUTH AND SOUTHWEST ALABAMA...

.A COLD AND DRY AIR MASS WILL BE SLOW TO MODIFY AND LOW HUMIDITY IS
EXPECTED TO CONTINUE INTO MID WEEK. A BIT WARMER TOMORROW AND THE LOW
DEW POINTS SHOULD ENSURE SURFACE HUMIDITY LESS THAN 20 PERCENT MOST
AREAS. RED FLAG WARNINGS FOR ALABAMA AND THE WEST FLORIDA PANHANDLE
WILL BE IN EFFECT FOR MONDAY.

ALZ051>064-111200-
/O.CAN.KMOB.FW.W.0008.000000T0000Z-100110T2300Z/
/O.CON.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
215 PM CST SUN JAN 10 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
MONDAY...
...RED FLAG WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE RED FLAG
WARNING FOR TODAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM
CST MONDAY. 

LOWEST HUMIDITY ON SUNDAY EXPECTED TO BE BETWEEN 15 AND 20 PERCENT
WITH A LIGHT WESTERLY AFTERNOON WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND DRY FUEL WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

&&

$$

FLZ001>006-111200-
/O.CON.KMOB.FW.W.0008.000000T0000Z-100110T2300Z/
/O.CON.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
215 PM CST SUN JAN 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO
6 PM CST MONDAY. 

SURFACE HUMIDITY THIS AFTERNOON EXPECTED TO BE AROUND 25 PERCENT WITH
20 FOOT WINDS OF 10 TO 15 MPH AND OCCASIONALLY HIGHER. LOWEST SURFACE
HUMIDITY ON MONDAY 15 TO 20 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND DRY FUEL WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

&&

$$
995 
WWUS84 KMOB 111136
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
536 AM CST MON JAN 11 2010

...RED FLAG WARNING CONTINUES UNTIL 5 PM CST TODAY FOR A
SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER THE WEST FLORIDA
PANHANDLE...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR A
SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER THE WEST FLORIDA
PANHANDLE...SOUTH AND SOUTHWEST ALABAMA...

...THE RED FLAG WARNING WAS CANCELLED FOR SOUTH AND SOUTHWEST
ALABAMA...

.A COLD AND DRY AIR MASS WILL BE SLOW TO MODIFY AND LOW HUMIDITY
IS EXPECTED TO CONTINUE INTO MID WEEK. A BIT WARMER TOMORROW AND
THE LOW DEW POINTS SHOULD ENSURE SURFACE HUMIDITY LESS THAN
20 PERCENT MOST AREAS. RED FLAG WARNINGS FOR ALABAMA AND THE WEST
FLORIDA PANHANDLE WILL BE IN EFFECT FOR MONDAY.

FLZ001>006-120345-
/O.NEW.KMOB.FW.A.0009.100112T1800Z-100113T0000Z/
/O.CON.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
536 AM CST MON JAN 11 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. A RED FLAG WARNING
REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS
EVENING. 

SURFACE HUMIDITY THIS AFTERNOON EXPECTED TO BE AROUND 25 PERCENT
WITH 20 FOOT WINDS OF 10 TO 15 MPH AND OCCASIONALLY HIGHER.
LOWEST SURFACE HUMIDITY ON MONDAY 15 TO 20 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND DRY FUEL WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER
 FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

ALZ051>064-120000-
/O.CON.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
536 AM CST MON JAN 11 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING. 

LOWEST HUMIDITY ON SUNDAY EXPECTED TO BE BETWEEN 15 AND
20 PERCENT WITH A LIGHT WESTERLY AFTERNOON WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND DRY FUEL WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

&&

$$
390 
WWUS84 KMOB 111224 AAA
RFWMOB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
624 AM CST MON JAN 11 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST TODAY DUE TO A
SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY BELOW 25% OVER SOUTH AND
SOUTHWEST ALABAMA AND THE WEST FLORIDA PANHANDLE...

...THE FIRE WEATHER WATCH IS CANCELLED FOR TUESDAY IN THE WEST
FLORIDA PANHANDLE...

.COLD DRY AIR WILL BE SLOW TO MODIFY AND LOW HUMIDITY IS EXPECTED TO
CONTINUE TODAY. THIS SHOULD ENSURE SURFACE HUMIDITY LESS THAN 20
PERCENT MOST AREAS. RED FLAG WARNINGS FOR ALABAMA AND THE WEST
FLORIDA PANHANDLE WILL REMAIN IN EFFECT FOR TODAY. 

THE FIRE WEATHER WATCH ISSUED EARLIER FOR THE WEST FLORIDA PANHANDLE
IS CONSIDERED NOT NECESSARY BECAUSE A REASSESSMENT OF HUMIDITY
CALCULATIONS TUESDAY INDICATES AN UPTICK IN DEW POINTS.

FLZ001>006-120000-
/O.CAN.KMOB.FW.A.0009.100112T1800Z-100113T0000Z/
/O.CON.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
624 AM CST MON JAN 11 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING DUE TO A SUSTAINED PERIOD OF LOW RELATIVE 
HUMIDITY BELOW 35% OVER THE WEST FLORIDA PANHANDLE...

...FIRE WEATHER WATCH IS CANCELLED FOR TUESDAY IN THE WEST FLORIDA
PANHANDLE DUE TO REASSESSMENT OF FORECAST HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FIRE
WEATHER WATCH ISSUED EARLIER FOR TUESDAY IN THE WEST FLORIDA
PANHANDLE DUE TO A REASSESSMENT OF THE HUMIDITY FORECAST. 

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CAUSED A RED FLAG WARNING
REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING.
SURFACE HUMIDITY THIS AFTERNOON WILL BE 15 TO 20 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

LOW RELATIVE HUMIDITY...DRY FUELS...AND INCREASING TEMPERATURE WILL
CREATE A RISK OF EXPLOSIVE FIRE GROWTH.

&&

$$

ALZ051>064-120000-
/O.CON.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
624 AM CST MON JAN 11 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING DUE TO A SUSTAINED PERIOD OF LOW RELATIVE 
HUMIDITY BELOW 25% OVER SOUTH AND SOUTHWEST ALABAMA...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS EVENING. LOWEST HUMIDITY TODAY EXPECTED BETWEEN 15 AND 20
PERCENT WITH A LIGHT WESTERLY AFTERNOON WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. 

LOW RELATIVE HUMIDITY...DRY FUELS...AND INCREASING TEMPERATURE WILL
CREATE A RISK OF EXPLOSIVE FIRE GROWTH.

&&

$$
217 
WWUS84 KMOB 111938
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
138 PM CST MON JAN 11 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST TODAY DUE TO A SUSTAINED
PERIOD OF LOW RELATIVE HUMIDITY BELOW 25% OVER SOUTHWEST ALABAMA AND
THE WEST FLORIDA PANHANDLE...

.COLD...DRY AIR WILL BE SLOW TO MODIFY...WITH LOW HUMIDITY EXPECTED
TO CONTINUE THROUGH TODAY. AFTERNOON RELATIVE HUMIDITY VALUES WILL
FALL INTO THE 20 TO 25 PERCENT RANGE OVER SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE.


ALZ051>064-FLZ001>006-120000-
/O.CON.KMOB.FW.W.0009.000000T0000Z-100112T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
138 PM CST MON JAN 11 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.


AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO BOTTOM OUT IN THE
20 TO 25 PERCENT RANGE THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

LOW RELATIVE HUMIDITY...DRY FUELS...AND INCREASING TEMPERATURE
WILL CREATE A RISK OF EXPLOSIVE FIRE GROWTH.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 9, 11:50 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Jan 9, 11:50 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1150 AM CST SAT JAN 9 2010

.UPDATE...PACKAGE GENERALLY ON TRACK FOR TODAY. COLD SURGE STRATUS
MOVING SOUTH OVER MISS GENERALLY EXPECTED TO MISS THE FA...WITH THE
BLOB OF CLOUDS TAKING A MORE WESTWARD TRACK ATTM.

/16

&&

.AVIATION...(18Z)VFR CONDITIONS THROUGH THE FORECAST PERIOD. COLD
SURGE STRATUS THREATENING THE NORTHWESTERN CORNER OF THE FA...BUT
AM EXPECTING THE FA TO REMAIN GENERALLY SUNNY TO MOSTLY SUNNY.

/16

&&

.MARINE...WILL LET THE SMALL CRAFT DIE AT ITS 18Z EXPIRATION. WINDS
HAVE SETTLED OVER THE AREA...WITH GUSTS JUST AT OR BELOW SCA LEVELS.

/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING UNTIL 10 AM SATURDAY FOR THE FOLLOWING
     ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     HARD FREEZE WARNING FROM 11 PM SATURDAY TO 9 AM SUNDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     FIRE WEATHER WATCH FROM NOON SUNDAY TO 5 PM SUNDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     HARD FREEZE WARNING FROM 9 PM SUNDAY TO 8 AM MONDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...FIRE WEATHER WATCH FROM 10 AM SUNDAY TO 5 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     HARD FREEZE WARNING UNTIL 10 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

     HARD FREEZE WARNING FROM 11 PM SATURDAY TO 9 AM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     HARD FREEZE WARNING FROM 9 PM SUNDAY TO 8 AM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 10 AM SATURDAY TO 5 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...HARD FREEZE WARNING UNTIL 10 AM SATURDAY FOR THE FOLLOWING
     ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.

     HARD FREEZE WARNING FROM 11 PM SATURDAY TO 9 AM SUNDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

     HARD FREEZE WARNING FROM 9 PM SUNDAY TO 8 AM MONDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL NOON SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 9, 6:25 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CST SAT JAN 9 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-101230-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
625 AM CST SAT JAN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A COLD ARCTIC AIRMASS WILL REMAIN ENTRENCHED OVER THE AREA TODAY AND
TONIGHT. EARLY MORNING TEMPERATURES IN THE UPPER TEENS TO MIDDLE 20S
WILL SLOWLY CLIMB ABOVE FREEZING BY MID MORNING. THESE COLD
TEMPERATURES THIS MORNING...COMBINED WITH WINDS AVERAGING AROUND 10
MPH...WILL CREATE DANGEROUS WIND CHILLS IN THE SINGLE DIGITS AT
TIMES VERY EARLY THIS MORNING. MAXIMUM TEMPERATURES TODAY WILL ONLY
BE SLIGHTLY WARMER THAN THOSE OF YESTERDAY...WITH HIGHS GENERALLY IN
THE UPPER 30S AND LOWER 40S ACROSS THE REGION. A HARD FREEZE IS
AGAIN EXPECTED ACROSS THE ENTIRE REGION AGAIN TONIGHT...WITH MINIMUM
TEMPERATURES EXPECTED TO BE IN THE TEENS ACROSS ALL OF THE INTERIOR
COUNTIES...AND IN THE MID TO UPPER 20S ALONG THE IMMEDIATE COASTAL
AREAS. WINDS ARE EXPECTED TO BE LIGHTER TONIGHT...SO WIND CHILL
READINGS ACROSS MOST OF THE AREA WILL IMPROVE TONIGHT.

A STRONG NORTH WIND WILL BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT
THROUGH NOON TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL
MARINE AREAS UNTIL NOON. NORTHERLY WINDS WILL SUBSIDE SLIGHTLY THIS
AFTERNOON AND THEN INCREASE AGAIN TONIGHT INTO EARLY SUNDAY...
SPECIALLY OVER THE OFFSHORE GULF WATERS AND A SMALL CRAFT ADVISORY
MAY BE REQUIRED FOR PARTS OF THE MARINE AREA TONIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CONTINUED DANGERS COLD CONDITIONS EXPECTED THROUGH SUNDAY
NIGHT...WITH A GRADUAL MODERATION OF TEMPERATURES THROUGH MOST OF
NEXT WEEK. A HARD FREEZE IS AGAIN LIKELY ON SUNDAY NIGHT...AND ALSO
POSSIBLY ON MONDAY NIGHT...ACROSS THE ENTIRE REGION. BY TUESDAY
NIGHT...OVERNIGHT HARD FREEZE PROBABILITIES WILL BE DECREASING BUT
SUB FREEZING TEMPERATURES ARE STILL EXPECTED AT MOST LOCATIONS. BY
THE END OF THE WEEK...OVERNIGHT MIN TEMPERATURES ARE EXPECTED TO
WARM TO INTO THE MID 30S TO LOWER 40S AT MOST LOCATIONS...WITH
DAYTIME HIGHS IN THE UPPER 50S AND LOWER 60S BY WEEKS END.

NO REAL CHANCES FOR ANY PRECIPITATION UNTIL LATE NEXT WEEK..AND THEN
ONLY A SLIGHT CHANCE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR
SEVERE WEATHER NOT EXPECTED FOR THE NEXT SEVERAL DAYS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 5:59 AM CSTHard Freeze WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more50 hr
Jan 9, 1:55 PM CSTRed Flag WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more27 hr
Jan 9, 3:23 PM CSTSmall Craft Advisory for WindsMOB21 hr

Nearby

Red Flag Warnings in Alabama, 2010Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.